Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 3, 2020, 5:48 PM CDT for Cumberland County, Putnam County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2020, 5:48 PM CDT (22:48 UTC)
- Expired
- Apr 3, 2020, 11:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Cumberland County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 127 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WGUS54 KOHX 032248
FFWOHX
TNC035-141-040445-
/O.NEW.KOHX.FF.W.0011.200403T2248Z-200404T0445Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
548 PM CDT Fri Apr 3 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
A Dam Break in...
Northwestern Cumberland County in Middle Tennessee...
Southeastern Putnam County in Middle Tennessee...
* Until 1145 PM CDT Friday.
* At 547 PM CDT, county dispatch reported the failure of earthing
Dam.
HAZARD...Flash flooding from the failure of earthing Dam.
SOURCE...County dispatch.
IMPACT...Flooding of areas downstream are expected near Verble
Hollow to Perdue Farms
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3597 8501 3599 8531 3604 8531 3613 8530
3612 8510
FLASH FLOOD...OBSERVED
DAM FAILURE...OCCURRING
$$
072 follow-up statements
413
WGUS74 KOHX 040003
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
703 PM CDT Fri Apr 3 2020
TNC035-141-040445-
/O.CON.KOHX.FF.W.0011.000000T0000Z-200404T0445Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND TN-PUTNAM TN-
703 PM CDT Fri Apr 3 2020
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR WEST
CENTRAL CUMBERLAND AND SOUTHEASTERN PUTNAM COUNTIES...
At 700 PM CDT county dispatch reported the failure of a dam on
Wrights Lake.
HAZARD...Flash flooding from the failure of a dam on Wrights Lake.
SOURCE...County dispatch.
IMPACT...Flooding of areas downstream from Wrights Lake along
Highway 70, Highway 40, and over to Calfkiller Highway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3599 8531 3604 8531 3613 8530 3612 8516
3607 8521 3599 8526
FLASH FLOOD...OBSERVED
DAM FAILURE...OCCURRING
$$
FB818
WGUS74 KOHX 040107
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
807 PM CDT Fri Apr 3 2020
TNC035-040115-
/O.CAN.KOHX.FF.W.0011.000000T0000Z-200404T0445Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND TN-
807 PM CDT Fri Apr 3 2020
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
CUMBERLAND COUNTY...
The water is receding and is no longer expected to pose a significant
threat. Please continue to heed all road closures.
LAT...LON 3599 8531 3604 8531 3613 8530 3612 8523
3611 8522 3610 8525 3606 8525 3599 8526
$$
TNC141-040445-
/O.CON.KOHX.FF.W.0011.000000T0000Z-200404T0445Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM TN-
807 PM CDT Fri Apr 3 2020
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHEASTERN PUTNAM COUNTY...
At 805 PM CDT county dispatch reported the Wright's Lake Dam failed
causing flash flooding downstream.Area mostly affected include the
Perdue Plant and vicinity, down along calfkiller road.
HAZARD...Flash flooding from a dam failure.
SOURCE...County dispatch.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3599 8531 3604 8531 3613 8530 3612 8523
3611 8522 3610 8525 3606 8525 3599 8526
FLASH FLOOD...OBSERVED
DAM FAILURE...OCCURRING
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 1:53 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 3, 1:53 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 153 PM CDT Fri Apr 3 2020 .DISCUSSION... Cloud cover will increase this evening a few sprinkles may be possible west of I-65, but scattered light showers should hold off until Saturday and Sunday. The upper ridge over the eastern part of the country is weakening today and the showers and cold front back to the west and northwest will lift north today and tomorrow. The only effects we should see from it with be a slight increase in precip chances this weekend. It still doesn't look like a wet weekend for everyone, showers should be light and spotty tomorrow, then only slightly more widespread on Sunday. Both days temperatures will be quite pleasant with highs in the 70s for all of Middle Tennessee. An inverted trough sets up as we head into Monday and Tuesday and is expected to send additional showers and a few storms our way. Southerly flow will remain in place and keep temperatures in the mid to upper 70s even with cloud cover and some precip impacting the area. Models are still in disagreement on the details of next week, so it's still difficult to pinpoint a definite dry period, although there will certainly be one. Right now models show a weak frontal boundary moving through the mid state sometime on Wednesday. Behind the front we should see drier weather for at least a day. A mid level low pressure system just north of the Great Lakes and its interaction with a low coming off of the southern Rocky Mountains will bring another shot of rain and storms toward the end of the week. The strength and path of that Rocky Mountain system greatly differ from models to model, so sticking with just middle of the road precip chances Thursday and Friday until we can get a better handle on it. && .AVIATION... 18Z TAF DISCUSSION. VFR continue. VCSH are possible after 00z, but probabilities remain too low to include in TAF. Winds remain light and variable. && .PRELIMINARY POINT TEMPS/POPS... Nashville 50 75 51 75 55 / 10 10 20 20 10 Clarksville 49 72 51 72 53 / 10 10 20 20 10 Crossville 46 70 48 72 53 / 0 10 20 20 10 Columbia 49 74 51 75 53 / 10 10 20 20 10 Lawrenceburg 49 73 51 75 53 / 0 10 20 20 10 Waverly 50 74 51 73 54 / 10 10 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........Schaper
Hazardous weather outlook, Apr 3, 4:59 AM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 459 AM CDT Fri Apr 3 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-041000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 459 AM CDT Fri Apr 3 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.